MAUDE Adverse Event Report: STRYKER SPINE-US ACCULIF TL 6-9 MM X 11 MM X 34 MM X 0 DEG CAGE; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-US ACCULIF TL 6-9 MM X 11 MM X 34 MM X 0 DEG CAGE; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 305006
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Injury (2348); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/25/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; the cage was inserted and positioned and the would expand at all.Checked the o rings of syringe body and plunger both were in tact.Checked the tubing on both ends and nothing was damaged.Also retorqued the interbody down before expanding a second time and the cage was still unable to expand.Implant was left unexpanded, used fixation (pedicle screw) and pressed down posteriorly to prevent implant moving.There are no report of any revision surgeries, no adverse consequences or surgical delay reported.4 level case, 3 of cages expanded 4th cage didn't expand.Surgeon was satisfied with the position of this cage, as the other 3 cages expanded (xrays will be provided).
 
Additional Manufacturer Narrative
Lot # 10201506.Method: device history review, complaint history review, risk assessment.Result: manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.According to acculif surgical technique the amount of pressure necessary to move the endplate of the device depends on the degree of resistance offered by the remaining soft tissue and ligaments around the discectomy.If the endplate is violated, the surgeon user should collapse the implant.The surgeon should slowly re-expand the implant until it is just snug within the disc space.Be sure to check the expansion under fluoroscopy.Surgeon decided to go with 4 levels surgery event though device indications for use is up to two levels.It is possible that force emulating form 3 cages implanted above l5-s1 level transitioned down to the lowest cage and contributed to difficulty with expanding.Conclusion: the root cause of the reported event may have been implant positioning in a disk space.
 
Event or Problem Description
It was reported that; the cage was inserted and positioned and it would not expand at all.Checked the o rings of syringe body and plunger both were intact checked the tubing on both ends and nothing was damaged, also retorqued the interbody down before expanding a second time and the cage was still unable to expand.Implant was left unexpanded, used fixation (pedicle screw) and pressed down posteriorly to prevent implant moving.There are no report of any revision surgeries, no adverse consequences or surgical delay reported.Four level case, 3 of cages expanded 4th cage didn't expand.Surgeon was satisfied with the position of this cage, as the other 3 cages expanded (xrays will be provided).
 
Additional Manufacturer Narrative
Update 12/16/2016.Patient experienced pain and will undergo a revision surgery.
 
Event or Problem Description
It was reported that the cage was inserted and positioned and the would expand at all.Checked the o rings of syringe body and plunger both were in tact checked the tubing on both ends and nothing was damaged also retorqued the interbody down before expanding a second time and the cage was still unable to expand.Implant was left unexpanded, used fixation (pedicle screw) and pressed down posteriorly to prevent implant moving.There are no report of any revision surgeries, no adverse consequences or surgical delay reported.Four level case, 3 of cages expanded 4th cage didn't expand.Surgeon was satisfied with the position of this cage, as the other 3 cages expanded update 12/16/2016 patient experienced pain and will undergo a revision surgery.Revision surgery date unknown.
 
Additional Manufacturer Narrative
Method: device history review, complaint history review, risk assessment; result: manufacturing records were reviewed for the corresponding lot and no relevant issues were identified; conclusion: the root cause of the reported event cannot be determined conclusively as neither x-rays nor explanted device was returned for evaluation.
 
Event or Problem Description
It was reported that; the cage was inserted and positioned and the would expand at all.Checked the o rings of syringe body and plunger both were in tact.Checked the tubing on both ends and nothing was damaged.Also retorqued the interbody down before expanding a second time and the cage was still unable to expand.Implant was left unexpanded, used fixation (pedicle screw) and pressed down posteriorly to prevent implant moving.There are no report of any revision surgeries, no adverse consequences or surgical delay reported.A 4 level case, 3 of cages expanded 4th cage didn't expand.Surgeon was satisfied with the position of this cage, as the other 3 cages expanded.Update 12/16/2016: patient experienced pain and will undergo a revision surgery.Revision surgery date unknown.

Brand Name
ACCULIF TL 6-9 MM X 11 MM X 34 MM X 0 DEG CAGE
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5972770
Report Number3004024955-2016-00085
Device Sequence Number1917066
Product Code MAX
UDI-Device Identifier07613327068030
UDI-Public(01)07613327068030
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K143616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number305006
Device Lot Number10201506
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/25/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date09/23/2016
Supplement Report FDA Received Date11/23/2016
12/21/2016
03/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;